Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 24, 2011, 7:39 PM CDT for Marengo County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 24, 2011, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 136 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
563
WWUS84 KBMX 250039
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT FRI JUN 24 2011
ALZ039-250130-
MARENGO AL-
739 PM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 830 PM
CDT...
AT 739 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICKASAW STATE PARK TO
MYRTLEWOOD...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINDEN...
MYRTLEWOOD...
CHICKASAW STATE PARK...
DAYTON...
THOMASTON...
&&
LAT...LON 3231 8800 3231 8794 3234 8797 3250 8782
3238 8752 3231 8753 3231 8748 3207 8775
3227 8803
TIME...MOT...LOC 0039Z 300DEG 12KT 3242 8779 3229 8794
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:53 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 24, 6:53 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 653 PM CDT FRI JUN 24 2011 .UPDATE...FOR AVIATION. && .AVIATION...00Z TAF DISCUSSION. TWO AREAS OF TSRA MOVING ACROSS CENTRAL ALABAMA...ONE ALONG AND SOUTH OF INTERSTATE 59 AND ANOTHER EAST-WEST LINE SOUTH OF TOI. THESE STORMS PRODUCING LARGE AREAS OF INTENSE LIGHTNING ALONG WITH GUSTY WINDS. HAVE ADJUSTED TSRA MENTION WITH THE 2 LINES PROGRESSION. TCL/BHM/ANB...SHOULD BE IMPROVING IN A COUPLE OF HOURS WITH RAIN SLOWLY COMING TO AN END AS BOUNDARY SLIDES EAST. LATER TONIGHT AS CLOUDS CLEAR WILL HAVE TO WATCH FOR SOME BR DEVELOPMENT ACROSS THE AREA. ANOTHER DISTURBANCE ON SATURDAY COULD BRING ANOTHER ROUND OF STORMS IN THE AFTERNOON AS WELL BUT ONLY VCTS FOR NOW IN TAFS AS IT IS TOWARD END OF FORECAST AND CONFIDENCE AT PRECISE SPOTS ARE NOT HIGH ENOUGH FOR TEMPOS YET. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08 && .PREV DISCUSSION... /ISSUED 359 PM CDT FRI JUN 24 2011/ DISCUSSION... BOUNDARY CURRENTLY MOVING SOUTHEAST ACROSS THE AREA. WITH AN UNSTABLE WARM AIRMASS...THIS LINE SHOULD CONTINUE TO PROGRESS ACROSS THE AREA WITH RELATIVELY WEAK NORTHWEST FLOW ACROSS THE SOUTHEAST U.S. AS A SURFACE BOUNDARY REMAINS TO OUR NORTH AND AN UPPER HIGH CONTINUES TO DEVELOP ACROSS THE SOUTHWEST U.S. INTO TEXAS. UPPER LOW PRESSURE OVER THE GREAT LAKES REGION HAS OPENED UP AS PREVIOUSLY THOUGHT. THE WEAK FRONT JUST TO OUR NORTH IS NOT EXPECTED TO MAKE MAJOR PROGRESS BEFORE IT WEAKENS AND BEGINS TO PULL BACK TO THE NORTH AWAY FROM ALABAMA. ACTIVITY ALTHOUGH STILL SLIGHTLY ABOVE THE NORM...SHOULD BEGIN TO TAPER DOWN TO MORE NORMAL SUMMERTIME CONVECTION AS WE PROGRESS THROUGH THE WEEKEND AS THE UPPER HIGH PRESSURE CONTINUES TO BUILD ACROSS THE U.S. WITH THE SURFACE ATLANTIC RIDGE REMAINING PRETTY MUCH IN PLACE THROUGH THE PERIOD...A GOOD MOISTURE FETCH WILL CONTINUE TO FEED LOW LEVEL MOISTURE IN THE STATE THROUGH THE FORECAST PERIOD. MAIN DIFFERENCE AS WE PROGRESS THROUGH THE WEEKEND INTO THE BEGINNING OF NEXT WEEK IS THE PLACEMENT OF THE UPPER HIGH EACH DAY. OVER THE WEEKEND FLOW WILL CHANGE FROM NORTHWEST TO EVENTUALLY NORTH. THIS WILL GIVE US THE OPPORTUNITY FOR POSSIBLE DISTURBANCES/MCS PROPAGATION AROUND THE PERIPHERY OF THE HIGH. AS WE MOVE INTO NEXT WEEK...LESS OF THESE DISTURBANCES WILL AFFECT THE AREA AS THE UPPER RIDGE SHOULD KEEP MUCH TO THE NORTH AND EAST OF THE AREA. HOWEVER...TIMING AND EXACT PLACEMENT OF MCS SYSTEMS CAN BE TRICKY. OVERALL SOMEWHAT LOWER POPS ARE EXPECTED. RISING TEMPERATURES WILL GO ALONG HAND IN HAND AS WE MOVE INTO THE WEEKEND AND INTO NEXT WEEK. BUT THE TROPICAL FEED OF MOISTURE...MORE ISOLATED IN NATURE MEANS THAN ANY THAT DO OCCUR WILL HAVE ALOT OF HEAT TO WORK WITH. SPEAKING OF THE TROPICS...GFS STILL ADVERTISING SOME TROPICAL MOISTURE OVER THE BAY OF CAMPECHE WHICH FLOW SHOULD KEEP AWAY FROM ALABAMA AS THE UPPER HIGH SHOULD HOLD TIGHT. WILL DEFINITELY KEEP AN EYE ON THIS AREA. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 92 67 93 69 / 60 40 20 30 20 ANNISTON 68 93 67 94 69 / 60 40 20 30 20 BIRMINGHAM 69 93 69 95 72 / 60 40 20 30 20 TUSCALOOSA 70 95 70 96 71 / 60 40 20 20 10 CALERA 69 93 69 95 71 / 60 40 20 30 20 AUBURN 69 93 68 94 70 / 40 30 20 20 20 MONTGOMERY 71 95 70 95 71 / 40 30 20 20 20 TROY 68 95 68 96 69 / 40 30 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, Jun 24, 7:20 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 720 PM CDT FRI JUN 24 2011 ALZ011>015-017>050-251830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 720 PM CDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SCATTERED STRONG TO SEVERE STORMS...WITH DAMAGING WINDS AND LARGE HAIL...WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA THROUGH AROUND 9 PM. THREAT AREAS CONTINUE SOUTH AND EAST OF A LIVINGSTON TO CENTREVILLE TO HEFLIN LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED SATURDAY AND SUNDAY. THE THREAT WILL BE WIND GUSTS OF 40 TO 60 MPH. AT THIS TIME...IT APPEARS THE STRONGEST ACTIVITY WILL BE DURING THE MAXIMUM HEATING OF THE AFTERNOON INTO THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES INTO FRIDAY INTO THE WEEKEND. 08
In the hours before
Local storm report, Jun 24, 6:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
06/24/2011 TALLADEGA AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON POWERLINES IN SYLACAUGA. TIME OF
DAMAGE WAS ESTIMATED FROM RADAR.
0616 PM HAIL CHILDERSBURG 33.28N 86.35W
06/24/2011 E0.88 INCH TALLADEGA AL TRAINED SPOTTER
ALSO 40 TO 50 MPH WINDS REPORTED. TIME ESTIMATED FROM
RADAR.
&&
AGSpecial weather statement, Jun 24, 6:49 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT FRI JUN 24 2011
ALZ029-250030-
RANDOLPH AL-
649 PM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 730 PM
CDT...
AT 649 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MORRISON CROSS ROADS TO 6
MILES WEST OF WEDOWEE...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEDOWEE...
ROANOKE...
MALONE...
CORINTH...
CRYSTAL LAKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3311 8547 3324 8566 3330 8565 3331 8564
3332 8565 3342 8565 3350 8557 3350 8535
3349 8530 3311 8522
TIME...MOT...LOC 2349Z 301DEG 30KT 3344 8544 3331 8559
19Local storm report, Jun 24, 7:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG HEFLIN 33.65N 85.59W
06/24/2011 CLEBURNE AL LAW ENFORCEMENT
METAL ROOF DAMAGED AND POWERLINES DOWN. WINDS ESTIMATED
UP TO 50 MPH FROM RADAR.
0607 PM TSTM WND DMG HEFLIN 33.65N 85.59W
06/24/2011 CLEBURNE AL LAW ENFORCEMENT
TREE DOWN NEAR HEFLIN ALONG HIGHWAY 78.
&&
AGSpecial weather statement, Jun 24, 7:07 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT FRI JUN 24 2011
ALZ029-036>038-040>047-250045-
AUTAUGA AL-BULLOCK AL-CHAMBERS AL-COOSA AL-DALLAS AL-ELMORE AL-LEE
AL-LOWNDES AL-MACON AL-MONTGOMERY AL-RANDOLPH AL-TALLAPOOSA AL-
707 PM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...AUTAUGA...
TALLAPOOSA...SOUTHERN RANDOLPH...MONTGOMERY...MACON...LOWNDES...
LEE...ELMORE...EASTERN DALLAS...SOUTHEASTERN COOSA AND EXTREME
NORTHWESTERN BULLOCK COUNTIES UNTIL 745 PM CDT...
AT 704 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING AN OUTFLOW
BOUNDARY THAT IS PRODUCING SOME STRONG GUSTY WINDS ALONG A
LINE EXTENDING FROM RED LEVEL TO GARDNER ISLAND...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS OUTFLOW.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
STROUD...
DADEVILLE...
PRATTVILLE...
CAMP HILL...
LAFAYETTE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3197 8663 3247 8699 3271 8645 3271 8641
3273 8641 3317 8538 3257 8506
TIME...MOT...LOC 0004Z 324DEG 29KT 3304 8541 3243 8682
10/ARMLocal storm report, Jun 24, 7:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WESTOVER 33.35N 86.54W
06/24/2011 SHELBY AL EMERGENCY MNGR
TREES AND POWERLINES ARE DOWN ACROSS SHELBY COUNTY FROM
MULTIPLE STORMS.
0550 PM TSTM WND DMG 4 NE HELENA 33.33N 86.80W
06/24/2011 SHELBY AL PUBLIC
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
AGSpecial weather statement, Jun 24, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 PM CDT FRI JUN 24 2011
ALZ039-250130-
MARENGO AL-
739 PM CDT FRI JUN 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO COUNTY UNTIL 830 PM
CDT...
AT 739 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CHICKASAW STATE PARK TO
MYRTLEWOOD...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINDEN...
MYRTLEWOOD...
CHICKASAW STATE PARK...
DAYTON...
THOMASTON...
&&
LAT...LON 3231 8800 3231 8794 3234 8797 3250 8782
3238 8752 3231 8753 3231 8748 3207 8775
3227 8803
TIME...MOT...LOC 0039Z 300DEG 12KT 3242 8779 3229 8794
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:07 PM CDT | Special Weather Statement | BMX | Autauga, Chambers, Elmore, Lee, Lowndes, Macon and 2 more | 38 min |
| Jun 24, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 34 min |
| Jun 25, 4:35 AM CDT | Dense Fog Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 3 hr |
| Jun 25, 5:15 PM CDT | Special Weather Statement | BMX | Shelby | 30 min |
| Jun 25, 5:32 PM CDT | Special Weather Statement | BMX | Shelby | 28 min |
| Jun 25, 5:53 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 25, 5:56 PM CDT | Special Weather Statement | BMX | Shelby | 34 min |
| Jun 25, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 31 min |
| Jun 25, 6:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 50 min |
| Jun 25, 6:31 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.